Hello! My son has been T1D for 10 years, he’s 12. He is always in pain from shots and infusions from the Pump. Over the years we thought he would become desensitized but it hasn’t happened. He refuses the numbing cream, saying he doesn’t like any cream. I feel like I am at a lose of how to help him from day to day. He talks with a social worker, has friends with T1D, I try to keep him busy living life but it’s just not enough. He uses the pump now but he got to a point yesterday where he didn’t want to eat any carbs because he said “This is just to much to handle”. Eventually he ate about an hour later but he cried when the pump administered his insulin. (It hurts when the insulin goes in). After he watched a brand new movie he wanted to see, and dad sat with him, hanging out, and we gave him extra time on his tablet. My question is how do others deal with this?
My site usually only hurts during insulin delivery if my site is old or if it didn’t get inserted properly. Maybe you could try a new location, double check your insertion methods and maybe look into a different type of cannula. Maybe he needs a shorter or longer one or a different type all together. With some pumps you can change the rate of delivery. If his has that feature try setting it to it’s lowest setting. I hope you all get it worked out. Diabetes is hard enough without fear of pain.
hi @NanJoDee, you don’t have any choice with omnipod, other than to find a spot that hurts the least. Any other pump you could try angle sets or metal sets.
I feel pain during a bolus (pumping) on occasion and if I can’t ignore it I move the site.
I used to be extremely sensitive to site changes and would cry before my mom would even insert them when I was younger. Even with the numbing cream, I had issues. I felt it didn’t work very good so I quit using it anyways. But as I got older they seemed to hurt less. I dont know if I just got more used to it, or if its because I grew more and had more skin and fat eventually. Not sure exactly where he likes his sites or puts them now, but I hated my stomach when I was younger. I used to use my arms and my lower back literally right by my butt and it wasn’t too bad. However, sometimes the insulin going in the 1st time would hurt from time to time. Talk to the dr and see what they say also. They might be able to recommend some other options! Good luck to you guys and hope you can get some answers!
I don’t know much about pumps, but if your son decides to switch back to multiple daily injections, I’ve heard from other parents that the ShotBlocker works wonders: https://www.bionix.com/healthathome/product/shotblocker/?gclid=Cj0KEQiA6_TBBRDInaPjhcelt5oBEiQApPeTF3jGsCo2xyV7bD7CxrP4YybmdB-1ehg0CQHs2lkKNGUaAgVW8P8HAQ.
I agree that location might have something to do with it. I couldn’t use my arms when I was young because I was so skinny the shots hurt. I used my thigh and butt cheeks instead. As I got older I had to stop using my thighs and started using my arms and stomach more.